MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ7576
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo and an image were provided for review.The investigation of the reported event is currently underway.(expiration date: 06/2024).
 
Event or Problem Description
It was reported that during a digital subtraction angiography guided angioplasty procedure through calcified tissue, the balloon was allegedly difficult to remove.It was further reported that the balloon was removed from the patient body and the procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One radio graphic image and one photo were received and reviewed.The fluoroscopic image centered around the left arm shows a wire within the left arm and coursing within the chest.Based on the trajectory of the wire, it is likely traveling within the venous system.A stent is seen within the left chest, likely within the axillary vein.Also demonstrated in this image is an almost completely deflated angioplasty balloon.This appears to the left of the image near the patient¿s elbow.The provided images show an angioplasty balloon within the patient¿s arm, but further imaging or videos are needed to confirm the complaint.The photos show the distal end of the balloon and it appears bloody.The balloon was noted to be stuck with the introducer sheath.The distal end of the sheath was noted to be deformed.No other specific anomalies were noted from the provided photo.Therefore, the investigation remains inconclusive for the reported difficult to insert balloon through the sheath as no objective evidence could be noted from the provided radiographic image and submitted photo.However, the investigation was confirmed for the reported difficulty in removing the balloon from the sheath as the balloon was noted to be stuck within the introducer sheath which was observed from the provided photo.A definitive root cause for the reported difficult to insert , device-device incompatibility and difficult to remove could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiration date: 06/2024), g3, h6(device, method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a digital subtraction angiography guided angioplasty procedure through calcified tissue, the balloon was allegedly difficult to remove.It was further reported that resistance was allegedly felt upon inserting the sheath.Reportedly, the balloon was removed from the patient body and the procedure was completed using another device.There was no reported patient injury.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14904339
Report Number2020394-2022-00530
Device Sequence Number15023553
Product Code DQY
UDI-Device Identifier00801741063008
UDI-Public(01)00801741063008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7576
Device Catalogue NumberCQ7576
Device Lot NumberREFU4047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/04/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale